What are the overall best (atypical) antipsychotics for Depression, Anxiety, Agitation, OCD, Bipolar...?By Adolf
"Best" as in being effective with fewer side effects. Which ones were the best for you? Which ones did you take? What condition(s) did you treat? What side effects did you get? How did the antipsychotics compare to "conventional" antidepressants?
Can antipsychotics be an alternative to "conventional" antidepressants? What are the risks? What are the benefits? Do they make you a tomato with time? Psychiatrists prescribe them more often in recent times, it seems.
I started process of switching from Cymbalta to Remeron on March 25, and took my last dose of Cymbalta a few days ago. Other than a few days of extreme irritability, things have been going surprisingly smoothly. Except that I can't sleep. Not really. I'm rapid-cycling between moments of being awake and instantly dreaming as soon as I close my eyes. The waking moments seem precipitated by startling effects in the dream state, that usually have nothing to do with the content of the dream itself. The worst of these is the sudden sensation of being physically attacked by an evil presence. It seems to take me a little bit longer to wake up during these instances. Or at least that's how I perceive it.
How much of this is potentially the residual Cymbalta withdrawal effects, and how much of this is the "strange or unusual dreams" listed as a possible side effect of the Remeron?
And more importantly, how long can I expect this to last? If you experienced disturbed dreams while on Remeron, how long did it last for you, and did it turn out to be a deal breaker?
It's only Day 2 with no Effexor. I was taking 37.5mg for months, and then added Prozac 10mg for over 2 weeks. Then pdoc told me this was plenty of buffer time to stop it....
I'm feeling super tired, MAJOR irritability, no appetite, nausea, all over body aches, some brain zaps. I had really hoped that my ridiculously slow taper (with Prozac) would eliminate this....Now on total lockdown, this is not helping the situation or my relationship!
I know people are just trying to help here (with telling me other med combos to try) but honestly, after 25 years and 30+ medications I have no hope of anything being much better than this. I wanted to stop Effexor because of the apathy & sexual dysfunction, but I guess I can't get away from these side effects.
Should I try to just endure a few more days or should I write my pdoc already and go back to taking 37.5mg? I am so upset....I just want to be off these poison meds, they only numb you to where you eventually don't enjoy anything or care about anything. Then you become completely dependent & f'd up trying to taper off.
Doctor has me on
200mg Lamictal [100mg bid]
750 mg Depakote [250mg tid]
When I when to the pharmacy, they said there was a RED ALERT. I know that Depakote decreases the clearance of Lamictal, my question is by how much? Anyone know? Does the dosage of Depakote matter? Like if I went to 1000mg of Depakote would that increase my Lamictal level even more?
Have a strong itch to drop Effexor...(I won't go cold turkey). It stopped my dysphoric crying spells, but now, 10 months later, I'm feeling increasingly flat, apathetic, numb, no motivation (even after dropping to 75mg). I hate how all A/Ds have this lobotomy effect on me longterm. It's initially fine in acute episodes, I'm not sad now, but I can't function properly, and I continue to score Moderate-Severe on the depression scale.
I think it's counteracting my Ritalin (which I increased to 30-40mg)? I don't want to increase Effexor above 150mg, I'd never be able to go off.
I'm trying dosing at night instead, will this make any difference @mikl_pls ? I skipped yesterday's morning dose (then came the intense nausea, over stimulation & brain slosh awfulness @10 hours later) and I took my dose with dinner.
I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent: